MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER TORQVUE DELIVERY SYSTEM; CATHETER, PERCUTANEOUS
Catalog Number 9-ITV09F45/80
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, a 25mm amplatzer pfo occluder was chosen for implant with a 9f amplatzer torqvue delivery system.The patient was under local anesthesia.During procedure, the occluder was loaded into the delivery system and the delivery system was introduced to the patient and delivered into the left upper pulmonary vein.The inner core was withdrawn and connected to the loader immediately after removal of the dilator at normal speed when it was noted air bubbles were visualized in the blood flow in the delivery system.A decision was made to use a syringe to continuously discharge the bubbles.It was reported that constant aspiration was being performed on the valve side hole.A continuous saline flush was attached to the loader.It was reported all the connectors were tightly connected but air leakage was found in the delivery system.After removal of air bubbles, the delivery system was removed from the patient and replaced with a second 9f amplatzer torqvue delivery system.It was reported the 25mm occluder was successfully implanted with the replacement delivery system.The patient status was reported as stable and there was no report of any adverse patient consequences.
 
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of air/gas in device was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The device was returned to abbott for investigation and it was examination and performed functional testing.There was no leaks or air was noted during the returned analysis.Based on information available, the cause of the reported event could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
AMPLATZER TORQVUE DELIVERY SYSTEM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18257855
Report Number2135147-2023-05321
Device Sequence Number15371752
Product Code DQY
UDI-Device Identifier00811806010861
UDI-Public00811806010861
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K072313
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Catalogue Number9-ITV09F45/80
Device Lot Number8496014
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/10/2023
Supplement Date Received by Manufacturer01/09/2024
Initial Report FDA Received Date12/04/2023
Supplement Report FDA Received Date01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age32 YR
Patient SexFemale
Patient Weight44 KG